Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Glasgow, MT

September 19, 20129 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 19, 2012, 2:56 AM MDT for 9 counties in Montana. It took effect at Sep 19, 2012, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 2:56 AM MDT (08:56 UTC)
In effect from
Sep 19, 2012, 11:00 AM MDT
Expired
Sep 19, 2012, 6:50 PM MDT
In force
8 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4277 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS85 KGGW 190856
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
256 AM MDT WED SEP 19 2012

MTZ120-122-192200-
/O.UPG.KGGW.FW.A.0023.120919T1700Z-120920T0000Z/
/O.NEW.KGGW.FW.W.0031.120919T1700Z-120920T0100Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
256 AM MDT WED SEP 19 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120 AND 122.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH
  POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
209 
WWUS85 KGGW 192036
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
236 PM MDT WED SEP 19 2012

MTZ122-201100-
/O.NEW.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/
/O.CON.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
236 PM MDT WED SEP 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

MTZ120-200100-
/O.CON.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-
236 PM MDT WED SEP 19 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 120...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ134>137-201100-
/O.NEW.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
236 PM MDT WED SEP 19 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 134...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
474 
WWUS85 KGGW 200050
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
650 PM MDT WED SEP 19 2012

MTZ122-201200-
/O.CAN.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/
/O.CON.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/
DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-
650 PM MDT WED SEP 19 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 122...

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 122.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE 
  HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE 
  GROWTH POTENTIAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

MTZ120-200200-
/O.CAN.KGGW.FW.W.0031.000000T0000Z-120920T0100Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-
650 PM MDT WED SEP 19 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 120...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY HAS RISEN ACROSS THE AREA AND THE THREAT FOR
CRITICAL FIRE WEATHER HAS ENDED. 

$$

MTZ134>137-201200-
/O.CON.KGGW.FW.A.0024.120920T1700Z-120921T0100Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
650 PM MDT WED SEP 19 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 134...135...136 AND 137...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...A COMBINATION OF STRONG WINDS...LOW RELATIVE
  HUMIDITY...AND VERY DRY FUELS COULD CREATE EXPLOSIVE FIRE GROWTH
  POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 18, 8:49 PM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Sep 18, 8:49 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
849 PM MDT TUE SEP 18 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...
UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY TWEAK WAS
TO INCREASE SKY COVER WITH TONIGHTS COLD FRONTAL PASSAGE BASED ON
SATELLITE IMAGERY. GILCHRIST

PREVIOUS DISCUSSION...THE UPPER PATTERN NOT TO CHANGE TOO MUCH
FOR THE REMAINDER OF THE WEEK. AN UPPER RIDGE ON THE WEST COAST
AND TROUGH OVER THE GREAT LAKES BOTH TO DRIFT EAST THIS WEEK.

A MODERATE BUT DRY DISTURBANCE IS DROPPING SOUTHEAST ACROSS THE
CANADIAN PRAIRIE TODAY WITH A COLD FRONT SWEEPING SOUTH. SUBSIDENCE
AHEAD OF THE FRONT HAS BOOSTED TEMPS INTO THE LOW 80S AS OF 1 PM
ACROSS EASTERN AND CENTRAL MONTANA. A WARM FRONT OUT AHEAD OF THE
SYSTEM HAS PUSHED INTO THE CENTRAL DAKOTAS ALLOWING DRY AIR TO WORK
IT/S WAY THROUGH EASTERN MONTANA.

THE "COLD" FRONT SWEEPS THROUGH THE CWA EARLY THIS EVENING BUT LACKS
ANY COLD AIR. WINDS WILL CONTINUE INTO THE OVERNIGHT HOURS AS
SUBSIDENCE BEHIND THE FRONT HELPS TO PUSH THE WINDS CLOSE TO 20 MPH.
THESE WINDS THEN RESIDE OVER THE EASTERN ZONES WEDNESDAY.

ANOTHER WEAK DISTURBANCE THURSDAY KICKS UP WINDS DURING THE
AFTERNOON. JAMBA

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
EXCELLENT LARGE SCALE AGREEMENT OF THE MODELS LATE IN THE WEEK
DETERIORATES INTO NEXT WEEK AS SMALL SCALE DIFFERENCES AMPLIFY
THROUGH TIME. HIGH AMPLITUDE PATTERN WITH RIDGE OVER THE NORTHERN
ROCKIES AND TROUGH EXTENDING FROM HUDSON BAY THROUGH THE GREAT
LAKES PERSIST THROUGH THE LONG RANGE...ALTHOUGH RIDGE IS EXPECTED
TO FLATTEN WITH SHORTWAVES MOVING OUT OF THE GULF OF ALASKA.

NORTHERLY FLOW BETWEEN RIDGE AND TROUGH OVER NORTHEAST MONTANA ON
FRIDAY WITH A WEAK BACK DOOR FRONT EXPECTED OVERNIGHT WITH A
SHORTWAVE DROPPING THROUGH MANITOBA. CANADIAN HIGH PRESSURE THEN
SLIDES ACROSS THE NORTHERN PLAINS THROUGH THE WEEKEND. LEE TROUGH
DEVELOPS EARLY NEXT WEEK AS A CLOSED UPPER LOW MOVES INTO THE
GREAT BASIN WITH STRONGER WESTERLY FLOW ACROSS THE NORTHERN
ROCKIES DEVELOPING.

OVERALL NORTHEAST MONTANA WILL REMAIN DRY THROUGH THE EXTENDED
PERIOD. TEMPERATURES WILL BE ABOVE NORMAL WITH COOLEST
TEMPERATURES FRIDAY AND SATURDAY THEN WARMING A BIT INTO NEXT
WEEK. HICKS/EBERT

&&

.AVIATION...
VFR.

A DEVELOPING CANADIAN STORM SYSTEM SENDS A DRY COLD FRONT SOUTH
OVER THE REGION TONIGHT...VEERING WESTERLY WIND TO THE NORTHWEST.
SURFACE WIND DECOUPLES FROM STRONGER WIND ALOFT AROUND SUNSET.
HOWEVER THE SURFACE PRESSURE GRADIENT WILL MAINTAIN A MODERATE
BREEZE ALL NIGHT. BUFKIT SUGGESTS WEDNESDAY AFTERNOON 750MB WINDS
ALOFT WILL RECONNECT WITH THE SURFACE PRODUCING 15G25KT SURFACE
WIND.

THE FRONT INTRODUCES BROKEN MID-TO-HIGH LEVEL CLOUDS THIS EVENING.
THERE WILL BE SOME CLEARING LATER TONIGHT BEHIND THE FRONT. A
STATIONARY COLD FRONT STRADDLING THE AREA WILL ALLOW SOME
OVERRUNNING MOISTURE TO BRING IN ADDITIONAL MID-LEVEL SKY COVER
WEDNESDAY AFTERNOON.

SCT

&&

.FIRE WEATHER...
WEST WINDS WILL TURN NORTHWEST EARLY THIS EVENING AS A COLD FRONT DROPS
DOWN THROUGH THE AREA. THIS WILL KEEP WINDS GOING WELL INTO THE
OVERNIGHT FOR MANY AREAS WITH SUSTAINED SPEEDS OF 20 MPH. THE
WINDS WILL THEN BE STRONGEST IN ZONES 120 AND 122 WEDNESDAY. WITH
THE LACK OF COLD AIR BEHIND THE FRONT...HUMIDITIES ARE EXPECTED TO
DROP INTO THE UPPER TEENS AND 20S...GIVING THE POSSIBILITY
CRITICAL FIRE WEATHER CONDITIONS AGAIN. THEREFORE A FIRE WEATHER
WATCH IS IN EFFECT.

BREEZY NORTHWEST WINDS ARE EXPECTED THURSDAY WITH ANOTHER ROUND OF
POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. OTHERWISE... AN UPPER RIDGE
WILL KEEP CONDITIONS WARM AND DRY INTO THE WEEKEND WITH A DECREASING
WIND.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR MTZ120-122.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 18, 9:21 PM MDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
921 PM MDT TUE SEP 18 2012

MTZ016-017-059-061-191200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
921 PM MDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:24 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley28 hr
Sep 19, 2:36 PM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more13 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.